Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

What causes sharp one sided pain in the head while on Nitrofurantoin?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 2003
Answered : 667 Questions
Question
I am taking nitrifurantoin for a bacterial infection....am I to avoid completely caffeine during these 7 days? I am having serious ice pick headaches since starting...not sure if it is a drug reaction or caffeine deprivation? I do not normally ever have headaches.....haven’t slept for 2 days due to this constant ice pick sharp pain in one side of my head....help?
Wed, 30 May 2018 in Infections
 
 
Answered by Dr. Monika Dede 1 hour later
Brief Answer:
This could be more probably from caffeine deprivation.

Detailed Answer:
Hello,
Thank you writing in healthcare magic.

Based on your history, you should know that even nitrofurantoun could cause headache as less common side efects .
But I think that this situation is more probably from caffeine deprivation.


I hope my answer helps you.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor